Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 42, NWS Midland/Odessa, TX

April 14, 2008

NWS Midland/Odessa, TX issued this red flag warning at Apr 14, 2008, 1:53 PM MDT. It took effect at Apr 15, 2008, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 1:53 PM MDT (19:53 UTC)
In effect from
Apr 15, 2008, 9:00 AM MDT
Expired
Apr 15, 2008, 9:00 PM MDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 141953
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT MON APR 14 2008

...A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY FOR THE
GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEAST 
NEW MEXICO PLAINS...AND THE TRANS PECOS FOR WINDY AND DRY
CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY FOR THE
AREA EXCEPT FOR THE EASTERN PERMIAN BASIN...FOR VERY WINDY AND 
DRY CONDITIONS ALONG WITH EXTREME FIRE DANGER...

.FIRE WEATHER CONCERNS WILL INCREASE TUESDAY AS WINDS INCREASE IN
ADVANCE OF A STRONG SYSTEM MOVING INTO THE GREAT BASIN AND AS
MINIMUM HUMIDITIES FALL TO NEAR 5 PERCENT IN MANY LOCATIONS.
CONDITIONS WILL FURTHER DETERIORATE WEDNESDAY AS ADDITIONAL
STRENGTHENING OF THE WIND IS FORECAST. DRY AIR WILL SPREAD FARTHER 
EAST INCREASING THE COVERAGE OF THE CRITICAL FIRE WEATHER AREA.
MINIMUM HUMIDITIES NEAR 3 PERCENT WILL BE POSSIBLE IN SOME AREAS
NEAR THE PECOS RIVER...ESPECIALLY IN TEXAS. A FIRE WATCH HAS BEEN
ISSUED FOR WEDNESDAY.

NMZ114-115-TXZ057-258-151500-
/O.UPG.KMAF.FW.A.0038.080415T1900Z-080416T0300Z/
/O.NEW.KMAF.FW.W.0042.080415T1500Z-080416T0300Z/
/O.NEW.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
253 PM CDT MON APR 14 2008 /153 PM MDT MON APR 14 2008/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY
MORNING THROUGH LATE WEDNESDAY NIGHT. 

WIND GUSTS TO 30 TO 35 MPH IN PLAINS AND GUSTS TO 50 MPH ARE 
EXPECTED TUESDAY. THIS WITH MINIMUM HUMIDITIES NEAR 5 PERCENT WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

BY WEDNESDAY STRONGER WINDS WILL OVERSPREAD THE AREA WITH GUSTS
INCREASING TO 45 MPH ACROSS THE PLAINS AND 50 TO 60 MPH IN THE
MOUNTAINS. MINIMUM HUMIDITIES WILL BE AS LOW AS 3 PERCENT ACROSS
PARTS OF THE PLAINS RESULTING IN EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS. OF CONCERN INTO THE NIGHT IS THE PASSAGE OF A COLD
FRONT BRINGING A WIND SHIFT.

THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY 
THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW
RELATIVE HUMIDITIES...COMBINED WITH THE ONGOING DROUGHT WILL
CREATE WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. 

$$

TXZ058-151500-
/O.NEW.KMAF.FW.W.0042.080415T1500Z-080416T0300Z/
/O.NEW.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
REEVES COUNTY AND UPPER TRANS PECOS-
253 PM CDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT. 

WIND GUSTS TO 30 TO 35 MPH ARE EXPECTED TUESDAY. THIS WITH MINIMUM
HUMIDITIES NEAR 5 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

BY WEDNESDAY STRONGER WINDS WILL OVERSPREAD THE AREA WITH GUSTS
INCREASING TO 45 MPH. MINIMUM HUMIDITIES WILL BE AS LOW AS 3 TO 5 
PERCENT RESULTING IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS.
OF CONCERN INTO THE NIGHT IS THE PASSAGE OF A COLD FRONT BRINGING
A WIND SHIFT.

THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY 
THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW
RELATIVE HUMIDITIES...COMBINED WITH THE ONGOING DROUGHT WILL
CREATE WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>047-050-051-059>062-067>069-074-075-079>081-151500-
/O.NEW.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
253 PM CDT MON APR 14 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT. 

BY WEDNESDAY STRONGER WINDS WILL OVERSPREAD THE AREA WITH GUSTS
INCREASING TO 35 TO 45 MPH. MINIMUM HUMIDITIES WILL BE AS LOW AS 3
PERCENT NEAR THE PECOS RIVER RESULTING IN EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS. OF CONCERN LATE INTO THE NIGHT IS THE PASSAGE
OF A COLD FRONT BRINGING A WIND SHIFT.

THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY 
THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW
RELATIVE HUMIDITIES...COMBINED WITH THE ONGOING DROUGHT WILL
CREATE WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
3 follow-up statements
000 
WWUS84 KMAF 150951
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CDT TUE APR 15 2008

...A RED FLAG WARNING IS IN EFFECT TUESDAY FOR THE
GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEAST 
NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS FOR VERY DRY AND WINDY 
CONDITIONS ALONG WITH VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY FOR ALL
AREAS EXCEPT THE EXTREME WESTERN LOW ROLLING PLAINS AND THE LOWER
TRANS PECOS...FOR VERY DRY AND WINDY CONDITIONS ALONG WITH
EXTREME FIRE DANGER...

.FIRE WEATHER CONDITIONS WILL INCREASE CONCERNS TODAY AS AN UPPER
LEVEL SYSTEM BEGINS TO MOVE TOWARDS THE AREA AND A DRYLINE SETS UP
AT THE SURFACE. SOUTHWEST 20 FOOT WINDS WILL BEGIN TO INCREASE NEAR
LUNCHTIME TODAY ACROSS THE WARNING AREA. RELATIVE HUMIDITY VALUES
WILL DROP TO 5 TO 10 PERCENT IN THESE SAME AREAS...LEADING TO HIGH
FIRE DANGER.

ON WEDNESDAY...THE DRYLINE WILL BEGIN MOVING EASTWARD AND ALLOW
DRIER AIR TO FILTER IN BEHIND IT ACROSS MUCH OF THE AREA. WINDS
WILL AGAIN INCREASE FROM THE SOUTHWEST AND WEST TO NEAR OR ABOVE
20 MPH. OVERNIGHT RECOVERY WILL CONTINUE TO BE POOR FOR MOST
LOCATIONS...LEADING TO CONCERNS FOR EARLIER IGNITION
TIMES...ESPECIALLY WITH THE INCREASED WIND SPEEDS. 

NMZ114-115-TXZ057-058-258-152100-
/O.CON.KMAF.FW.W.0042.080415T1500Z-080416T0300Z/
/O.CON.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS-
451 AM CDT TUE APR 15 2008 /351 AM MDT TUE APR 15 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

EXPECT 20 FOOT WINDS SPEEDS ABOVE 20 MPH WITH HIGHER GUSTS LIKELY
ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE VAN
HORN CORRIDOR TODAY. RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT
WILL CONTRIBUTE TO HIGH FIRE DANGER TODAY ACROSS THIS AREA.

WEDNESDAY A DRYLINE WILL SURGE EASTWARD AND ALLOW DRIER AIR TO
FILTER IN ACROSS MUCH OF THE AREA IN ITS WAKE. RH VALUES IN THE
SINGLE DIGITS WILL BE FOUND ACROSS THE REGION WITH SOUTHWEST TO
WEST WINDS GREATER THAN 20 MPH. THIS WILL RESULT IN CONTINUED HIGH
FIRE DANGER ACROSS THE AREA.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>047-050-051-059>062-067>069-074-075-079>081-152100-
/O.CON.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
451 AM CDT TUE APR 15 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

A DRYLINE WILL SURGE EASTWARD ON WEDNESDAY AND ALLOW DRIER AIR TO
FILTER IN ACROSS MUCH OF THE AREA IN ITS WAKE. RH VALUES IN THE
SINGLE DIGITS WILL BE FOUND ACROSS THE REGION WITH SOUTHWEST TO
WEST WINDS GREATER THAN 20 MPH. THIS WILL RESULT IN CONTINUED HIGH
FIRE DANGER ACROSS THE AREA.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

13
000 
WWUS84 KMAF 151307 AAA
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
807 AM CDT TUE APR 15 2008

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE
MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEAST NEW MEXICO
PLAINS...AND THE UPPER TRANS PECOS FOR VERY DRY AND WINDY
CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY FOR ALL
AREAS EXCEPT THE EXTREME WESTERN LOW ROLLING PLAINS AND THE LOWER
TRANS PECOS...FOR VERY DRY AND WINDY CONDITIONS ALONG WITH
EXTREME FIRE DANGER...

.FIRE WEATHER CONDITIONS WILL INCREASE CONCERNS TODAY AS AN UPPER
LEVEL SYSTEM BEGINS TO MOVE TOWARDS THE AREA AND A DRYLINE SETS
UP AT THE SURFACE. SOUTHWEST 20 FOOT WINDS WILL BEGIN TO INCREASE
AROUND NOON TODAY ACROSS THE WARNING AREA. RELATIVE HUMIDITY
VALUES WILL DROP TO 5 TO 10 PERCENT IN THESE SAME AREAS...LEADING
TO VERY HIGH FIRE DANGER.

ON WEDNESDAY...THE DRYLINE WILL BEGIN MOVING EASTWARD AND ALLOW
DRIER AIR TO FILTER IN BEHIND IT ACROSS MUCH OF THE AREA. WINDS
WILL AGAIN INCREASE FROM THE SOUTHWEST AND WEST TO NEAR OR ABOVE
20 MPH. OVERNIGHT RECOVERY WILL CONTINUE TO BE POOR FOR MOST
LOCATIONS WEST OF THE PECOS RIVER...LEADING TO CONCERNS FOR AN
EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY
WITH THE INCREASED WIND SPEEDS.

NMZ114-115-TXZ057-058-258-152115-
/O.CON.KMAF.FW.W.0042.080415T1500Z-080416T0300Z/
/O.CON.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS-
807 AM CDT TUE APR 15 2008 /707 AM MDT TUE APR 15 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. 

TODAY EXPECT 20 FOOT WINDS SPEEDS ABOVE 20 MPH WITH HIGHER GUSTS
LIKELY ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND
THE VAN HORN CORRIDOR TODAY. HIGHER WINDS WILL OCCUR IN THE
GUADALUPE MOUNTAINS WITH SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS
TO 40 MPH. RELATIVE HUMIDITY VALUES OF 3 TO 8 PERCENT WILL
CONTRIBUTE TO VERY HIGH FIRE DANGER TODAY ACROSS THIS AREA.

WEDNESDAY A DRYLINE WILL SURGE EASTWARD AND ALLOW DRIER AIR TO
FILTER IN ACROSS MUCH OF THE AREA IN ITS WAKE. RH VALUES IN THE
SINGLE DIGITS WILL BE FOUND ACROSS THE REGION WITH SOUTHWEST TO
WEST WINDS GREATER THAN 20 MPH. THIS WILL RESULT IN EXTREME FIRE
DANGER ACROSS THE AREA.

THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY
THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW
RELATIVE HUMIDITIES...COMBINED WITH THE ONGOING DROUGHT WILL
CREATE WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>047-050-051-059>062-067>069-074-075-079>081-152115-
/O.CON.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
807 AM CDT TUE APR 15 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

A DRYLINE WILL SURGE EASTWARD ON WEDNESDAY AND ALLOW DRIER AIR TO
FILTER IN ACROSS MUCH OF THE AREA IN ITS WAKE. RH VALUES IN THE
SINGLE DIGITS...EVEN AS LOW AS 3 PERCENT IN THE WESTERN PERMIAN
BASIN...WILL BE FOUND ACROSS THE REGION WITH SOUTHWEST TO WEST
WINDS GREATER THAN 20 MPH. THIS WILL RESULT IN EXTREME FIRE DANGER
ACROSS THE AREA.

THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY
THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW
RELATIVE HUMIDITIES...COMBINED WITH THE ONGOING DROUGHT WILL
CREATE WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 151931
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT TUE APR 15 2008

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE
MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEAST NEW MEXICO
PLAINS...AND THE UPPER TRANS PECOS FOR VERY DRY AND WINDY
CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...

...A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY FOR ALL 
AREAS EXCEPT THE EXTREME WESTERN LOW ROLLING PLAINS AND THE
LOWER TRANS PECOS...FOR VERY DRY AND WINDY CONDITIONS ALONG 
WITH EXTREME FIRE DANGER...

.GUSTY SOUTHWEST WINDS AND MINIMUM HUMIDITIES LESS THAN 15 
PERCENT WILL DISSIPATE THIS EVENING AS THE DRYLINE MOVES WEST 
THIS EVENING LIKELY SETTING UP NEAR OR WEST OF HOBBS OVERNIGHT.
DRY AIR WILL RESIDE ACROSS MUCH OF THE TRANS PECOS AND SOUTHEAST
NEW MEXICO OVERNIGHT AND AS WINDS INCREASE FROM THE WEST AND
SOUTHWEST WEDNESDAY MORNING DRY AIR WILL MOVE EAST INTO THE
PERMIAN BASIN. THIS WILL RESULT IN AN EXTENDED PERIOD OF 
CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEAST NEW MEXICO 
AND THE TRANS PECOS. A LARGE AREA OF MINIMUM HUMIDITY BELOW 5
PERCENT IS EXPECTED WEST OF A LINE FROM NEAR LAMESA TO AROUND
ALPINE AND SOME AREAS ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN
PERMIAN BASIN MAY SEE HUMIDITY AS LOW AS 3 PERCENT. THIS WILL  
BE CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS AND
RESULT IN WIDESPREAD EXTREME FIRE DANGER.

NMZ114-115-TXZ057-058-258-160345-
/O.UPG.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
/O.NEW.KMAF.FW.W.0043.080416T1500Z-080417T0600Z/
/O.CON.KMAF.FW.W.0042.000000T0000Z-080416T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS-
231 PM CDT TUE APR 15 2008 /131 PM MDT TUE APR 15 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ WEDNESDAY
TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/
WEDNESDAY TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. 

FOR THE REST OF TODAY EXPECT 20 FOOT WINDS SPEEDS OF 15 TO 25 
MPH WITH HIGHER GUSTS LIKELY ACROSS SOUTHEAST NEW MEXICO...THE
UPPER TRANS PECOS...AND THE VAN HORN CORRIDOR TODAY. HIGHER 
WINDS CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS WITH SOUTHWEST
WINDS GUSTING TO 40 MPH. THIS WITH RELATIVE HUMIDITY VALUES OF 5
TO 10 PERCENT ARE CONTRIBUTING TO VERY HIGH TO EXTREME FIRE DANGER
TODAY.

FIRE WEATHER CONCERNS WILL REMAIN HIGH WEDNESDAY AS THE DRYLINE
WILL MOVES EASTWARD ALLOWING FOR DRIER AND WARMER AIR TO RESIDE
ACROSS THIS AREA. HUMIDITY VALUES IN THE SINGLE DIGITS WILL BE
FOUND ACROSS THE REGION. MINIMUM HUMIDITIES OF 3 TO 8 PERCENT 
ARE EXPECTED. THIS WITH SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH
AND GUSTS TO 45 MPH ACROSS THE PLAINS AND 30 TO 40 MPH WITH GUSTS
OF 50 TO 60 MPH IN THE MOUNTAINS WILL RESULT IN EXTREME FIRE
DANGER ACROSS THE AREA. OF CONCERN IS THE PASSING OF A COLD FRONT
AFTER MIDNIGHT BRINGING A WIND SHIFT THROUGH THE AREA. 

THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING
FIRE WEATHER SITUATION...MAINLY ON WEDNESDAY. HIGH WINDS AND VERY
LOW HUMIDITIES...COMBINED WITH THE ONGOING DROUGHT WILL CREATE
WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>047-050-051-059>062-067>069-074-075-079>081-160345-
/O.UPG.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
/O.NEW.KMAF.FW.W.0043.080416T1500Z-080417T0600Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
231 PM CDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM
CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

BY WEDNESDAY STRONGER WINDS WILL OVERSPREAD THE AREA WITH GUSTS
INCREASING TO 30 TO 40 MPH BY MID AFTERNOON. MINIMUM HUMIDITIES
WILL BE AS LOW AS 3 PERCENT NEAR THE PECOS RIVER TO AROUND 10
PERCENT AS FAR EAST AS MIDLAND RESULTING IN EXTREMELY CRITICAL
FIRE WEATHER CONDITIONS. OF CONCERN INTO THE EVENING IS A WIND
SHIFT TO SOUTH AND SOUTHEAST AS THE DRYLINE MOVES WEST IN ADVANCE
OF A COLD FRONT THAT WILL PASS TOWARD MORNING.

THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING
FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW HUMIDITIES...
COMBINED WITH THE ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 1:42 PM MDT, 11 minutes earlier.

Area forecast discussion, Apr 14, 1:42 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT MON APR 14 2008

.DISCUSSION...
A RELATIVELY QUIET EVENING IS IN STORE FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TODAY.  WINDS HAVE SHIFTED TO OUT OF THE
SOUTH THROUGHOUT MOST OF THE AREA AS SFC HIGH CONTINUES TO DRIFT
SOUTHEASTWARD ACROSS EAST TEXAS.  MODERATING TEMPERATURES WILL
REACH INTO THE NEAR NORMAL RANGE THIS AFTERNOON.  NORTHWEST UPPER
LEVEL FLOW TODAY WILL CONTINUE SHIFTING TO WESTWARD AND THEN
SOUTHWEST IN RESPONSE TO THE NEXT APPROACHING SYSTEM.  THIS TROUGH
IS STILL PROGGED TO BEGIN STRENGTHENING AS IT DIGS NEAR THE FOUR
CORNERS REGION.  ATTM...GOOD MODEL AGREEMENT IN REGARDS TO TIMING
AND POSITION IS FAIRLY CLOSE WITH THE ECMWF ONLY SLIGHTLY FARTHER
SOUTH BY THURSDAY.

WESTERLY WINDS WILL BE ON THE INCREASE STARTING TUESDAY MORNING.
THIS WILL LEAD TO MUCH DRIER AIR FILTERING IN TO THE WESTERN
PORTIONS OF THE AREA.  TEMPERATURES WILL ALSO INCREASE TO WELL
ABOVE NORMAL.  BY WEDNESDAY...SFC TROUGH WILL DEVELOP OVER THE
NORTHEASTERN CORNER OF NEW MEXICO AND DEEPEN WHILE IT DRIFTS
SOUTHEASTWARD ACROSS THE NORTHERN TEXAS PANHANDLE.  PRESSURE
GRADIENT WILL TIGHTEN ACROSS THE AREA AND SFC WINDS WILL
INCREASE...ESPECIALLY ACROSS THE MOUNTAINS OF WTEXAS AND SE NM.
DUE TO THESE INCREASING WINDS AND LOWERING DEWPOINTS...FIRE WEATHER
CONCERNS WILL BE HIGHEST ON WEDNESDAY. SEE FIRE WX DISCUSSION
BELOW FOR MORE INFORMATION.

IN REGARDS TO HIGH WINDS IN THE GUADALUPE MOUNTAINS...THE QUESTION
ISN/T REALLY WHETHER WINDY CONDITIONS WILL OCCUR BUT IF THEY WILL
EXCEED 40 MPH.  THE REASON FOR LACK OF CONFIDENCE COMES FROM
INCONSISTENCIES BETWEEN MODEL DATA. WILL WAIT FOR LATER SHIFTS TO
RE-EVALUATE.

AS THE UPPER TROUGH PASSES OVER THE AREA THURSDAY...A COLD FRONT
WILL BE PUSHED ALL THE WAY THROUGH THE RIO GRANDE.  ECMWF
CONTINUING TO PRODUCE QPF ALONG NORTHERN PORTIONS OF THE CWA BUT
NOT CONFIDENT IN THIS OCCURRING. THINKING IS THAT DEWPOINTS WILL
COME UP WITH THE FROPA BUT THATS IT AND BASICALLY HAVE GONE WITH
A DRY FORECAST FOR THE NEXT WEEK.  REGARDLESS... TEMPERATURES
SHOULD GET KNOCKED DOWN ABOUT 15 DEGREES OR SO WHICH WILL PROVIDE
TEMPORARY FIRE WEATHER RELIEF.  HIGH PRESSURE WILL SETTLE IN
BEHIND THE FRONT AND LIKELY PROVIDE CHILLY TEMPS ON FRIDAY MORNING
AS WIND FIELD SHOULD RELAX.  THEN BACK TO WARM AND DRY WEATHER.

&&

.FIRE WEATHER...
FIRE WX CONCERNS ON THE INCREASE THE NEXT FEW DAYS. CRITICAL FIRE WX
CONDITIONS WILL FIRST DEVELOP IN THE W TUESDAY AND THEN SPREAD E
WITH THE MOVEMENT OF DRYLINE WEDNESDAY. INCREASED WINDS AT 5KFT-10KFT
MSL TUES WILL MIX TO THE SURFACE ACRS THE GDP MTNS/VAN HORN/SE
NM/UPPER TRANS PECOS RESULTING IN 20-25 MPH WINDS IN LOWER
ELEVATIONS WHERE TEMPS WILL BE ABLE TO CLIMB INTO U80-L90S. THIS
WITH DOWNSLOPE WINDS WILL RESULT IN MIN RH/S NEAR 5 PCT. IT WILL BE
VERY DRY IN THE GDP MTNS WHERE DWPNTS IN THE SINGLE DIGITS WILL
COMBINE WITH TEMPS IN THE M80S BLO 6000 FT TO YIELD MIN RH/S NEAR
NEAR 7 PCT. THIS WITH WINDS OF 25-35 MPH WITH HIER GUSTS WILL RESULT
IN CRITICAL FIRE WX CONDITIONS. WILL OPT TO UPGRADE WATCH TO RED
FLAG WARNING...INCLUDING UPPER TRANS PECOS. FARTHER E IT WILL BE
WINDY AND FIRE WX CONCERNS WILL BE ELEVATED. HAVENT HAD GOOD LUCK
WITH S WIND RFW ACRS PB AS ITS HARD TO GET THE RIGHT COMBINATION OF
WIND AND MSTR. S WINDS WILL BRING DWPNTS BACK TO AROUND 40 WITH RH/S
20-25 PCT EXPECTED. STOUT LOW LEVEL JET WILL DEVELOP INTO WED
MORNING AND MSTR WILL SPREAD W...STILL POOR RECOVERY IS EXPECTED
ACRS FAR WRN CWFA...ESPECIALLY ABOVE 5KFT.

85H-7H WIND WILL INCREASE FURTHER WED WITH DWPNTS LIKELY TO PLUMMET.
IN GENERAL THE PATTERN ON WED IS NOT REPRESENTATIVE OF AN OUTBREAK
PATTERN DUE TO LESS FAVORABLE POSITION OF SFC LOW AND 5H CIRCULATION
(TOO FAR W). HAVING SAID THAT IT DOES LOOK TO BE MORE THAN A RUN OF
THE MILL RFW DAY WITH A WELL DEFINED 7H SPEED MAXIMA OF 35-40KTS
EXTENDING FROM SW NM THRU SE NM INTO NW PB AND INTO WRN OKLA.
DRYLINE IS EXPECTED TO MOVE E OF MAF...BUT NOT TOO FAR E. TEMPS WILL
BE IN THE U80S ERN PB TO LOW TO M90S WRN PB RESULTING IN AN AREA MIN
RH/S NEAR 3 PCT ACRS WRN PB/SE NM. THIS IS RATHER REMARKABLE AND
WILL BE ENUF TO ELEVATE THIS RFW OCCURRENCE TO EXTREMELY CRITICAL...
ESPECIALLY WHEN THE MEAN MIXED LAYER WIND OF APPROX 25-30KTS IS
REALIZED. WILL OPT TO ISSUE FIRE WX WATCH FOR MUCH OF THE AREA WED.
TO FURTHER COMPLICATE THIS SCENARIO WILL BE THE DIURNAL TENDENCY OF
THE DRYLINE TO MOVE W IN EARLY EVENING HRS BRINGING SHIFTING WINDS INTO
PLAY ACRS THE PB...WHILE THE W AND SE NM SEE LITTLE RECOVERY THUS AN
EXTENDED PERIOD OF FIRE WX CONCERNS. COLD FRONT/WIND SHIFT WILL THEN
FOLLOW LATE WED NIGHT SE NM AND EARLY THURSDAY ACRS PB WHICH WILL
HAVE TACTICAL IMPLICATIONS. SO IN SUMMARY THERE WILL BE SEVERAL FIRE
WX FACTORS INCREDIBLY LOW RH/STRONG WINDS/POOR RECOVERY/WIND SHIFTS.
STILL GUSTY WINDS ACRS PB ON THURSDAY IN WAKE OF FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              50  82  59  85  /   0   0   0   0
CARLSBAD NM                48  87  52  86  /   0   0   0   0
DRYDEN TX                  53  81  58  85  /   0   0   0   0
FORT STOCKTON TX           56  87  59  90  /   0   0   0   0
GUADALUPE PASS TX          52  82  52  80  /   0   0   0   0
HOBBS NM                   45  86  52  85  /   0   0   0   0
MARFA TX                   38  81  45  82  /   0   0   0   0
MIDLAND INTL AIRPORT TX    49  84  55  87  /   0   0   0   0
ODESSA TX                  50  85  55  87  /   0   0   0   0
WINK TX                    54  91  58  94  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY
     NIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ WEDNESDAY TO 1 AM
     CDT /MIDNIGHT MDT/ THURSDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE
     MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS
     PECOS...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ TUESDAY FOR THE FOLLOWING ZONES...GUADALUPE
     MOUNTAINS...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

&&

77/49
Hazardous weather outlook, Apr 14, 1:21 PM MDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT MON APR 14 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
221 PM CDT MON APR 14 2008 /121 PM MDT MON APR 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER CONCERNS WILL RETURN TO THE AREA TUESDAY ACROSS THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO....WESTERN PERMIAN
BASIN...AND THE TRANS PECOS WHERE A RED FLAG WARNING IS IN EFFECT.
FIRE WEATHER CONCERNS WILL SPREAD EASTWARD WEDNESDAY TO COVER MOST
OF THE AREA AND A FIRE WEATHER WATCH IS IN EFFECT.

STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS
BEGINNING WEDNESDAY AFTERNOON AND CONTINUING INTO THURSDAY WITH
GUSTS TO NEAR 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 1:53 PM MDTFire Weather WatchMAF24 hr

Nearby

Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.